Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 45, NWS Duluth, MN

June 19, 2016Pine County, Minnesota; Burnett County, Douglas County, Washburn County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at Jun 19, 2016, 10:11 PM CDT for Pine County, Minnesota; Burnett County, Douglas County, Washburn County, Wisconsin. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2016, 10:11 PM CDT (03:11 UTC)
Expired
Jun 19, 2016, 11:00 PM CDT
In force
49 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pine County, MN, Burnett County, WI, Douglas County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 68 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 5:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2016-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2016-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-295 J/kg
Mixed-layer LCL
1984 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

273 
WUUS53 KDLH 200311
SVRDLH
MNC115-WIC013-031-129-200400-
/O.NEW.KDLH.SV.W.0045.160620T0311Z-160620T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1011 PM CDT SUN JUN 19 2016

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PINE COUNTY IN EAST CENTRAL MINNESOTA...
  NORTHEASTERN BURNETT COUNTY IN NORTHWESTERN WISCONSIN...
  SOUTHERN DOUGLAS COUNTY IN NORTHWESTERN WISCONSIN...
  NORTHWESTERN WASHBURN COUNTY IN NORTHWESTERN WISCONSIN...

* UNTIL 1100 PM CDT

* AT 1010 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR HOLYOKE TO NEAR ASKOV...MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CLOVERTON AROUND 1030 PM CDT. 
  DAIRYLAND AROUND 1035 PM CDT. 
  SOLON SPRINGS AROUND 1040 PM CDT. 
  WASCOTT...MINONG AND GORDON AROUND 1050 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MINONG
FLOWAGE...KINGSDALE...MOOSE JUNCTION...COZY CORNER...BELDEN...SAINT CROIX
FLOWAGE...HARLIS...CHAFFEY AND KERRICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4611 9286 4642 9248 4642 9155 4609 9178
TIME...MOT...LOC 0310Z 269DEG 54KT 4640 9241 4619 9268 

HAIL...1.00IN
WIND...60MPH
 
$$

DAP
3 follow-up statements
484 
WWUS53 KDLH 200331
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1031 PM CDT SUN JUN 19 2016

MNC115-WIC013-031-129-200400-
/O.CON.KDLH.SV.W.0045.000000T0000Z-160620T0400Z/
PINE MN-BURNETT WI-DOUGLAS WI-WASHBURN WI-
1031 PM CDT SUN JUN 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN PINE...NORTHEASTERN BURNETT...SOUTHERN DOUGLAS AND
NORTHWESTERN WASHBURN COUNTIES...

AT 1031 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF SOLON SPRINGS TO CLOVERTON...MOVING
EAST AT 75 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  SOLON SPRINGS AROUND 1040 PM CDT. 
  WASCOTT...MINONG AND GORDON AROUND 1050 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MINONG
FLOWAGE...KINGSDALE...MOOSE JUNCTION...COZY CORNER...BELDEN...SAINT CROIX
FLOWAGE...HARLIS...CHAFFEY AND KERRICK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4611 9286 4642 9248 4642 9155 4609 9178
TIME...MOT...LOC 0331Z 271DEG 65KT 4636 9203 4615 9230 

HAIL...1.00IN
WIND...60MPH
 
$$

DAP
017 
WWUS53 KDLH 200344
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1044 PM CDT SUN JUN 19 2016

MNC115-WIC013-031-129-200400-
/O.CON.KDLH.SV.W.0045.000000T0000Z-160620T0400Z/
PINE MN-BURNETT WI-DOUGLAS WI-WASHBURN WI-
1044 PM CDT SUN JUN 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN PINE...NORTHEASTERN BURNETT...SOUTHERN DOUGLAS AND
NORTHWESTERN WASHBURN COUNTIES...

AT 1043 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SOLON SPRINGS TO NEAR DAIRYLAND...MOVING EAST AT
50 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  SOLON SPRINGS AROUND 1050 PM CDT. 
  WASCOTT...MINONG AND GORDON AROUND 1100 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE MINONG
FLOWAGE...KINGSDALE...MOOSE JUNCTION...COZY CORNER...BELDEN...SAINT CROIX
FLOWAGE...HARLIS AND CHAFFEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4611 9259 4642 9232 4642 9155 4609 9178
TIME...MOT...LOC 0343Z 270DEG 42KT 4636 9186 4615 9213 

HAIL...1.00IN
WIND...60MPH
 
$$

DAP
530 
WWUS53 KDLH 200355
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1055 PM CDT SUN JUN 19 2016

MNC115-WIC013-031-129-200404-
/O.EXP.KDLH.SV.W.0045.000000T0000Z-160620T0400Z/
PINE MN-BURNETT WI-DOUGLAS WI-WASHBURN WI-
1055 PM CDT SUN JUN 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PINE...
NORTHEASTERN BURNETT...SOUTHERN DOUGLAS AND NORTHWESTERN WASHBURN
COUNTIES WILL EXPIRE AT 1100 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN MINNESOTA...AND NORTHWESTERN WISCONSIN.

LAT...LON 4611 9259 4642 9232 4642 9155 4609 9178
TIME...MOT...LOC 0352Z 269DEG 54KT 4636 9186 4615 9213 

$$

DAP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:30 PM CDT, 6 hours 41 minutes earlier.

Area forecast discussion, Jun 19, 3:30 PM CDT, 6 hours 41 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
330 PM CDT SUN JUN 19 2016

.SHORT TERM...(This evening through Monday)
Issued at 330 PM CDT Sun Jun 19 2016

There is very little change in the forecast reasoning regarding
the convective episode that will begin to unfold over the next
couple of hours. Most short range guidance continues to be quite
consistent with sustained initiation along or just west of an axis
from Lake Vermilion/Grand Rapids/Brainerd between 4-5 pm. The
large scale environment characterized by ~3000+ j/kg CAPE and 40+
knots of deep layer bulk shear. CAM/HiRes guidance continues to
suggest that the mode for the first few hours should trend toward
discrete storms/supercells, capable of very large hail (up to
baseballs), and damaging wind gusts. 0-1 km agl hodographs also
suggest an attendant tornado threat with the most intense
storms/supercells with 0-1 km shear increasing to around 20 knots
by 00z and rich boundary layer mixing ratios 16-18 g/kg supporting
juxtaposition of sufficiently low LCL/LFC heights. This would
also include the MN Arrowhead where a robust surface-based warm
sector has been able to materialize, which is somewhat uncommon
for June with prevailing south flow across Lk Superior.
Eventually, activity should grow up scale into a squall line, with
the potential for a more widespread wind threat east of I35 into
the evening.

Storms should move east of our CWA by around midnight as the
surface cold front continues to make steady progress to the
southeast, but at least some severe/heavy rain threat is expected
to persist well into the evening across northwest Wisconsin.

Gusty west/northwest winds are expected area-wide on Monday as
much drier and cooler air is advected into the region as the main
upper level trof continues to deepen to our east. There is a small
chance of a stray shower or TStorm across the Arrowhead in the
afternoon or evening, but did not feel this threat was high enough
to explicitly mention in the forecast at this time.

.LONG TERM...(Monday night through Sunday)
Issued at 330 PM CDT Sun Jun 19 2016

Cooler northwest flow will result in some lingering clouds on
Monday night, but clouds should gradually clear from the southwest
as the night wears on. There could be a few lingering rain showers
in the Minnesota Arrowhead, but will continue to leave the
forecast dry for now. Upper level ridging will push back into the
region very quickly Tuesday Night, and early Wednesday, but will
flatten out as it gets to the western Great Lakes region. Will
continue to mention a chance of showers and thunderstorms midweek,
but coverage from mid to the end of the work week should generally
remain scattered. The best opportunity for widespread
precipitation looks to be Friday Night and Saturday, as a major
shortwave moves across the Northland. An upper level closed low
will develop in south central Canada by Saturday. Storms are
expected to fire up along a cold front on Saturday, and push
eastward Saturday and Saturday night. Could be some strong storms
during that time frame. A dry slot will then move in behind the
front Saturday Night, with the upper level low sagging into the
Lake Superior region by Sunday. This will bring showers and a few
thunderstorms to much of the CWA during that time frame. High
temperatures throughout the period are expected to range from the
70s to around 80. Lows will generally be in the 50s, but there
could be some 40s at times near Lake Superior.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1239 PM CDT Sun Jun 19 2016

The big story for today and this evening will be the rapid
development of strong to locally severe thunderstorms along a cold
front. CAM's models indicate a potential initiation time of
between 20Z and 22Z across an area from KBRD to KHIB, with storms
strengthening rapidly, and then moving eastward through the late
afternoon and evening. We can expect the potential for very large
hail, damaging winds, and perhaps even tornadoes. The threat will
persist into the evening, before drier air moves in behind the
cold front. Gusty southwest winds are expected ahead of the front,
with gusty west to northwest winds behind the front later tonight
and on Monday. There could be a few showers lingering on Monday
due to colder air aloft, and some wrap around moisture, but any
coverage will be minimal. VFR conditions will be the rule, but
rapid deterioration to MVFR or even IFR will be possible with the
storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  58  75  50  74 /  80  10  10   0
INL  56  71  49  72 /  20  10  10   0
BRD  57  77  53  77 /  80   0   0   0
HYR  60  79  51  76 /  60  10   0   0
ASX  62  76  50  74 /  60  10  10  10

&&

.DLH Watches/Warnings/Advisories...
WI...None.
MN...None.
LS...Small Craft Advisory until 10 PM CDT Monday for LSZ121-140>148.

&&
Hazardous weather outlook, Jun 19, 3:27 PM CDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
327 PM CDT SUN JUN 19 2016

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-201130-
KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTH ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/NORTH SHORE-
SOUTHERN COOK/NORTH SHORE-NORTH CASS-SOUTH ITASCA-SOUTH CASS-
CROW WING-NORTHERN AITKIN-SOUTH AITKIN-CARLTON/SOUTH ST. LOUIS-
PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
327 PM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP
BETWEEN 4 AND 6 PM THIS AFTERNOON ROUGHLY ALONG AN AXIS FROM LAKE
VERMILION...TO GRAND RAPIDS...TO THE BRAINERD LAKES REGION. THE
STORMS ARE THEN EXPECTED TO MOVE EASTWARD THROUGH THE REMAINDER OF
THE AFTERNOON AND EVENING ACROSS THE MINNESOTA ARROWHEAD...EAST
CENTRAL MINNESOTA...AND INTO NORTHWEST WISCONSIN. ANY STORMS THAT
FORM WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO THE SIZE
OF BASEBALLS...DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL. THERE
IS ALSO THE THREAT OF A TORNADO OR TWO WITH THE STRONGEST
STORMS...WITH THE GREATEST RISK OF TORNADOES FROM THE BRAINERD
LAKES REGION...EASTWARD TO INTERSTATE 35...AND NORTHEASTWARD TO
THE IRON RANGE AND THE MINNESOTA ARROWHEAD. BY MID TO LATE
EVENING...STORMS ARE EXPECTED TO MERGE INTO LINES AND CLUSTERS AS
THEY MOVE INTO WISCONSIN...WITH A CONTINUED THREAT OF WIND DAMAGE
AND VERY HEAVY RAINFALL.

PEOPLE ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER
INFORMATION THIS AFTERNOON AND EVENING AND HAVE A PLAN TO STAY
SAFE WITH THIS POTENTIALLY DANGEROUS WEATHER SET UP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS BEGINNING WEDNESDAY NIGHT AND
CONTINUING THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS WILL BE NEEDED BETWEEN THE HOURS OF ROUGHLY 3 PM
AND 9 PM FOR THE CONSIDERABLE THREAT OF SEVERE WEATHER WITH A
PASSING COLD FRONT.

LSZ121-140>148-201130-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
327 PM CDT SUN JUN 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL AFFECT WESTERN LAKE SUPERIOR LATE THIS
AFTERNOON THROUGH LATE THIS EVENING. THERE IS A THREAT OF SEVERE
WEATHER...WITH THE STORMS CAPABLE OF LARGE HAIL...WIND GUSTS OF
GREATER THAN 40 KNOTS...LOCALLY DANGEROUS WAVES... AND FREQUENT
CLOUD TO WATER LIGHTNING. ANYONE WITH PLANS FOR BEING ON LAKE
SUPERIOR THROUGH THIS EVENING SHOULD CLOSELY FOLLOW THE LATEST
WEATHER INFORMATION... AND HAVE A PLAN TO GET YOURSELF TO SHORE
AND SAFETY FROM THE STORMS.

IN ADDITION...LOCALLY STRONGER WINDS AND HIGHER WAVE HEIGHTS WILL
PERSIST INTO THIS EVENING...ALONG WITH AREAS OF DENSE MARINE FOG
ALONG THE NORTH SHORE. PLEASE REFER TO THE LATEST MARINE WEATHER
PRODUCT FOR DETAILS ON A SMALL CRAFT ADVISORY THAT REMAINS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH MONDAY
EVENING...FOR STRONG WEST TO NORTHWEST WINDS. SEE THE LATEST
MARINE PRODUCTS FOR DETAILED INFORMATION.

CHANCES FOR THUNDERSTORMS WILL RETURN TO WESTERN LAKE SUPERIOR
FROM WEDNESDAY NIGHT THROUGH SATURDAY.

DAP

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Jun 19, 9:35 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
935 PM CDT SUN JUN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     HAIL             2 SE CARLTON            46.64N 92.39W
06/19/2016  M1.00 INCH       CARLTON            MN   TRAINED SPOTTER

&&

SGOHDE
Special weather statement, Jun 19, 9:40 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
940 PM CDT SUN JUN 19 2016

MNZ012-020-021-200300-
SOUTHERN LAKE/NORTH SHORE-NORTHERN COOK/NORTHERN LAKE-SOUTHERN
COOK/NORTH SHORE-
940 PM CDT SUN JUN 19 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAKE AND SOUTHWESTERN
COOK COUNTIES...

AT 940 PM CDT...A STRONG THUNDERSTORM WAS NEAR DUMBBELL LAKE...OR 24
MILES NORTH OF SPLIT ROCK LIGHTHOUSE STATE PARK...MOVING EAST AT 70
MPH.

WIND GUSTS UP TO 55 MPH...DIME SIZE HAIL...TORRENTIAL RAINFALL...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLEAR LAKE...TOFTE...TACONITE HARBOR...FINLAND...ISABELLA...LITTLE MARAIS...
DUMBBELL LAKE...WHYTE...ILLGEN CITY...TEMPERANCE RIVER STATE PARK...
WILSON LAKE...TETTGOUCHE STATE PARK...GEORGE MANITOU STATE PARK AND
MURPHY CITY.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4753 9083 4735 9112 4734 9160 4761 9160
      4778 9080
TIME...MOT...LOC 0240Z 257DEG 60KT 4753 9126

 MILLER
Special weather statement, Jun 19, 9:47 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
947 PM CDT SUN JUN 19 2016

MNZ037-038-WIZ006-200315-
CARLTON/SOUTH ST. LOUIS-PINE-BURNETT-
947 PM CDT SUN JUN 19 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CARLTON...PINE
AND WEST CENTRAL BURNETT COUNTIES...

AT 946 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
WILLOW RIVER TO PINE CITY...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 45 MPH...PENNY SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  WILLOW RIVER AROUND 950 PM CDT.
  BRUNO AROUND 955 PM CDT.
  GRANTSBURG AND NEMADJI AROUND 1005 PM CDT.
  HOLYOKE AROUND 1015 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BEROUN...ALPHA...
NICKERSON...WEST ROCK...CLOVERDALE...PHANTOM LAKE...FINLAYSON...FRIESLAND...
STURGEON LAKE AND SAINT CROIX STATE PARK.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4576 9306 4649 9291 4648 9231 4577 9253
TIME...MOT...LOC 0246Z 268DEG 31KT 4633 9281 4584 9295

DAP
Local storm report, Jun 19, 9:51 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
951 PM CDT SUN JUN 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             GARY NEW DULUTH         46.68N 92.21W
06/19/2016  M0.75 INCH       ST. LOUIS          MN   TRAINED SPOTTER

            DIME SIZE HAIL.

&&

MELDE
Special weather statement, Jun 19, 9:59 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
959 PM CDT SUN JUN 19 2016

WIZ002>004-200330-
IRON-BAYFIELD-ASHLAND-
959 PM CDT SUN JUN 19 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ASHLAND...
NORTHWESTERN IRON AND CENTRAL BAYFIELD COUNTIES...

AT 959 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
9 MILES NORTH OF INO TO NEAR DRUMMOND...AND MOVING EAST AT 70 MPH.

WIND GUSTS UP TO 45 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  BARKSDALE AROUND 1005 PM CDT.
  ASHLAND...WASHBURN AND SANBORN AROUND 1010 PM CDT.
  MARENGO AND ODANAH AROUND 1015 PM CDT.
  MELLEN AROUND 1020 PM CDT.
  GURNEY AROUND 1025 PM CDT.
  SAXON...UPSON AND GILE AROUND 1030 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE BIRCH HILL...HIGH
BRIDGE...KIMBALL...ISLAND LAKE IRON COUNTY...NEW ODANAH...IRON BELT...
CEDAR...COPPER FALLS STATE PARK...MASON AND FRANKS FIELD.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.

LAT...LON 4623 9024 4627 9124 4672 9119 4678 9062
      4676 9063 4675 9069 4673 9072 4662 9053
      4661 9044 4657 9044 4656 9041 4653 9039
      4655 9033 4654 9031 4652 9031 4652 9027
      4651 9027 4651 9023 4650 9021
TIME...MOT...LOC 0259Z 267DEG 60KT 4666 9112 4635 9115

DAP
Special weather statement, Jun 19, 10:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1002 PM CDT SUN JUN 19 2016

MNZ037-WIZ001-002-200330-
CARLTON/SOUTH ST. LOUIS-DOUGLAS-BAYFIELD-
1002 PM CDT SUN JUN 19 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BAYFIELD AND
NORTHERN DOUGLAS COUNTIES...

AT 1002 PM CDT...A STRONG THUNDERSTORM WAS OVER WISCONSIN POINT...OR
NEAR SUPERIOR...MOVING EAST AT 70 MPH.

WIND GUSTS UP TO 45 MPH...DIME SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  POPLAR IN DOUGLAS COUNTY AROUND 1010 PM CDT.
  MAPLE AROUND 1015 PM CDT.
  BRULE AND OULU AROUND 1020 PM CDT.
  PORT WING AND HERBSTER AROUND 1030 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BILLINGS PARK...
PATTISON STATE PARK...CODY...WENTWORTH...PATZAU...WAINO...CENTRAL
HILLSIDE...EAST HILLSIDE...GARY NEW DULUTH AND PARK POINT.

SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

LAT...LON 4680 9225 4681 9197 4678 9203 4672 9195
      4673 9180 4679 9159 4681 9148 4683 9143
      4684 9125 4651 9125 4649 9224
TIME...MOT...LOC 0302Z 267DEG 59KT 4667 9200

DAP

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:00 PM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing, Itasca30 min
Jun 19, 7:06 PM CDTTornado Warning Tornado observedConsiderable damage threatDLHSaint Louis39 min
Jun 19, 7:15 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis14 min
Jun 19, 7:23 PM CDTTornado WarningDLHSaint Louis37 min
Jun 19, 7:31 PM CDTSevere Thunderstorm WarningDLHAitkin, Itasca, Saint Louis29 min
Jun 19, 7:40 PM CDTSevere Thunderstorm WarningDLHSaint Louis50 min
Jun 19, 7:43 PM CDTTornado WarningDLHAitkin, Carlton, Pine47 min
Jun 19, 7:50 PM CDTSpecial Marine WarningDLH55 min
Jun 19, 7:53 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis52 min
Jun 19, 8:00 PM CDTSpecial Weather StatementDLHCook30 min
Jun 19, 8:24 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine51 min
Jun 19, 8:29 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis31 min
Jun 19, 8:32 PM CDTSevere Thunderstorm WarningDLHSaint Louis28 min
Jun 19, 8:41 PM CDTSpecial Marine WarningDLH34 min
Jun 19, 8:52 PM CDTSpecial Marine WarningDLH53 min
Jun 19, 8:57 PM CDTSevere Thunderstorm WarningDLHSaint Louis33 min
Jun 19, 9:01 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Pine44 min
Jun 19, 9:03 PM CDTSpecial Weather StatementDLHLake12 min
Jun 19, 9:19 PM CDTSevere Thunderstorm WarningDLHCarlton41 min
Jun 19, 9:34 PM CDTSpecial Marine WarningDLH26 min
Jun 19, 9:35 PM CDTSpecial Marine WarningDLH40 min
Jun 19, 9:40 PM CDTSpecial Weather StatementDLHLake20 min
Jun 19, 9:47 PM CDTSpecial Weather StatementDLHPine28 min
Jun 19, 9:54 PM CDTSevere Thunderstorm WarningDLHCook36 min
Jun 19, 9:56 PM CDTSpecial Marine WarningDLH49 min
Jun 19, 10:00 PM CDTSpecial Marine WarningDLH45 min
Jun 19, 10:23 PM CDTSevere Thunderstorm WarningDLHCook17 min
Jun 19, 10:29 PM CDTSevere Thunderstorm WarningDLHPine46 min
Jun 19, 11:03 PM CDTSevere Thunderstorm WarningDLHPine42 min
Jun 19, 8:43 PM CDTSpecial Weather StatementDLHDouglas32 min
Jun 19, 9:13 PM CDTSevere Thunderstorm WarningDLHBayfield, Douglas, Sawyer, Washburn47 min
Jun 19, 9:59 PM CDTSpecial Weather StatementDLHAshland, Bayfield, Iron31 min
Jun 19, 10:02 PM CDTSpecial Weather StatementDLHDouglas28 min
Jun 19, 10:19 PM CDTSpecial Weather StatementDLHBurnett41 min
Jun 19, 10:54 PM CDTSpecial Weather StatementDLHDouglas36 min
Jun 19, 11:16 PM CDTSpecial Weather StatementDLHWashburn14 min
Jun 19, 11:28 PM CDTSpecial Weather StatementDLHIron17 min
Jun 19, 11:33 PM CDTSpecial Weather StatementDLHSawyer, Washburn27 min
Jun 19, 11:47 PM CDTSpecial Weather StatementDLHIron13 min
Jun 20, 12:01 AM CDTSpecial Weather StatementDLHIron14 min
Jun 20, 12:03 AM CDTSpecial Weather StatementDLHBayfield12 min
Jun 20, 12:05 AM CDTSpecial Weather StatementDLHSawyer10 min
Jun 20, 12:16 AM CDTSpecial Weather StatementDLHPrice29 min
Jun 20, 12:20 AM CDTSevere Thunderstorm WarningDLHBurnett, Washburn25 min
Jun 20, 12:44 AM CDTSpecial Weather StatementDLHSawyer16 min
Jun 20, 12:49 AM CDTSpecial Weather StatementDLHPrice11 min
Jun 20, 12:57 AM CDTSpecial Weather StatementDLHWashburn18 min
Jun 20, 1:00 AM CDTSpecial Weather StatementDLHSawyer15 min
Jun 20, 1:15 AM CDTSpecial Weather StatementDLHPrice15 min
Jun 20, 1:30 AM CDTSpecial Weather StatementDLHPrice15 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Severe Thunderstorm Warnings in Minnesota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.